Alert archive / Nebraska / Frost Advisories in 2015
Frost Advisory 4, NWS North Platte, NE
NWS North Platte, NE issued this frost advisory at May 20, 2015, 1:46 PM MDT for 9 counties in Nebraska. It took effect at May 20, 2015, 11:00 PM MDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- May 20, 2015, 1:46 PM MDT (19:46 UTC)
- In effect from
- May 20, 2015, 11:00 PM MDT
- Expired
- May 21, 2015, 7:00 AM MDT
- In force
- 8 hr
- Issued by
- NWS North Platte, NE
Counties Arthur County, NE, Cherry County, NE, Garden County, NE, Grant County, NE, Hooker County, NE, Logan County, NE, McPherson County, NE, Sheridan County, NE, Thomas County, NE
The radar
The North Platte radar (KLNX), 68 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.8 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 532 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
568 WWUS73 KLBF 201946 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 246 PM CDT WED MAY 20 2015 ...FROST LIKELY TONIGHT IN NORTHWEST AND WEST CENTRAL NEBRASKA... .AN AREA OF CANADIAN HIGH PRESSURE AND CLEARING SKIES LATER THIS EVENING AND OVERNIGHT WILL PROMOTE WELL BELOW NORMAL LOW TEMPERATURES OVERNIGHT AND EARLY THURSDAY MORNING. THE COLDEST READINGS WILL BE IN NORTHWEST AND WEST CENTRAL NEBRASKA WHERE LOWS WILL BE AT OR JUST BELOW FREEZING. NEZ004-005-022>025-035>037-094-211215- /O.NEW.KLBF.FR.Y.0004.150521T0500Z-150521T1300Z/ SHERIDAN-EASTERN CHERRY-GARDEN-GRANT-HOOKER-THOMAS-ARTHUR- MCPHERSON-LOGAN-WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... OSHKOSH...HYANNIS...MULLEN...THEDFORD...ARTHUR...TRYON... STAPLETON...CODY...MERRIMAN...KILGORE 246 PM CDT WED MAY 20 2015 /146 PM MDT WED MAY 20 2015/ ...FROST ADVISORY IN EFFECT FROM MIDNIGHT CDT /11 PM MDT/ TONIGHT TO 8 AM CDT /7 AM MDT/ THURSDAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT CDT /11 PM MDT/ TONIGHT TO 8 AM CDT /7 AM MDT/ THURSDAY. * TEMPERATURE: LOWS AT OR JUST BELOW FREEZING. ISOLATED SPOTS WITH REMNANT SNOW PACK MAY FALL INTO UPPER 20S. * IMPACTS: SENSITIVE OUTDOOR VEGETATION MAY BE DAMAGED OR KILLED BY THE COLD TEMPERATURES IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ MARTIN
1 follow-up statement
753 WWUS73 KLBF 211255 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 755 AM CDT THU MAY 21 2015 ...FROST THREAT COMING TO AN END ACROSS PORTIONS OF THE NEBRASKA PANHANDLE AND WESTERN SANDHILLS... .TEMPERATURES HAVE BEGUN TO RISE INTO THE MIDDLE 30S THIS MORNING...ENDING THE THREAT FOR FROST ACROSS THE NEBRASKA PANHANDLE AND PORTIONS OF NORTH CENTRAL NEBRASKA. HIGHS TODAY WILL RISE INTO THE MIDDLE 60S OVER NORTH CENTRAL NEBRASKA AND THE NEBRASKA PANHANDLE. AS OF 8 PM CDT...THE THREAT FOR FROST HAS ENDED. NEZ004-005-022>025-035>037-094-211400- /O.EXP.KLBF.FR.Y.0004.000000T0000Z-150521T1300Z/ SHERIDAN-EASTERN CHERRY-GARDEN-GRANT-HOOKER-THOMAS-ARTHUR- MCPHERSON-LOGAN-WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... OSHKOSH...HYANNIS...MULLEN...THEDFORD...ARTHUR...TRYON... STAPLETON...CODY...MERRIMAN...KILGORE 755 AM CDT THU MAY 21 2015 /655 AM MDT THU MAY 21 2015/ ...FROST ADVISORY WILL EXPIRE AT 8 AM CDT /7 AM MDT/ THIS MORNING... THE FROST ADVISORY WILL EXPIRE AT 8 AM CDT /7 AM MDT/ THIS MORNING. TEMPERATURES HAVE RISEN INTO THE MID 30S AND FROST NO LONGER IS A THREAT. $$ CLB
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this frost advisory went out at May 20, 11:53 AM MDT, 1 hour 53 minutes earlier.
Area forecast discussion, May 20, 11:53 AM MDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 1253 PM CDT WED MAY 20 2015 .SYNOPSIS... ISSUED AT 320 AM CDT WED MAY 20 2015 THE 07Z WATER VAPOR IMAGERY INDICATED A CLOSED LOW OVER WESTERN NEBRASKA. THE BEST POTENTIAL VORTICITY IS LOCATED OVER THE SANDHILLS WHICH PROVIDES SOME UPPER SUPPORT FOR AN INVERTED TROUGH ACROSS OVER THE MISSOURI VALLEY. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 320 AM CDT WED MAY 20 2015 AS THE INVERTED TROUGH MOVES OUT OF THE MISSOURI VALLEY...RAIN WILL END IN NORTH CENTRAL NEBRASKA BY MIDDAY TO EARLY AFTERNOON. CLOUDINESS WILL SCATTER OUT BY EARLY EVENING. AS A RESULT...NEARLY CLEAR SKIES ARE LIKELY IN CENTRAL AND NORTH CENTRAL NEBRASKA AND AT LEAST PATCHY FROST CAN BE EXPECTED POSSIBLY AS FAR WEST AS THE NORTHEAST PANHANDLE. AT THIS TIME...IT DOES NOT APPEAR THAT IT WILL BE WIDESPREAD ENOUGH TO WARRANT AN ADVISORY. THAT WILL NEED TO BE REVISITED WITH THE DAYTIME ISSUANCE OF THE FORECAST PACKAGE. IN SOUTHWEST NEBRASKA AND THE WESTERN SANDHILLS... CLOUDINESS WILL INCREASE AGAIN...THUS KEEPING TEMPERATURES ABOVE FROST THRESHOLDS. .LONG TERM...(THURSDAY THROUGH TUESDAY) ISSUED AT 320 AM CDT WED MAY 20 2015 SURFACE HIGH PRESSURE WILL BE CENTERED IN THE FORECAST AREA THURSDAY. CONDITIONS WILL BE QUITE PLEASANT COMPARED TO THE LAST FEW DAYS...BUT HIGHS WILL STILL BE A BIT BELOW NORMAL FOR THIS TIME OF YEAR. HIGHS WILL RANGE FROM NEAR 60 DEGREES IN THE PANHANDLE TO THE UPPER 60S ACROSS NORTHEAST/EASTERN PORTIONS OF NORTH CENTRAL NEBRASKA. SOME INCREASE IN MID LEVEL MOISTURE/CLOUDINESS WILL OCCUR ACROSS WESTERN NEBRASKA...KEEPING THOSE AREAS A FEW DEGREES COOLER. THE NEXT IN THE SERIES OF LONG WAVE TROUGHS/CLOSED LOWS WILL BE MOVING ONSHORE THE WEST COAST FRIDAY. A LEAD SHORTWAVE WILL BE ROTATING NORTHEAST THROUGH THE AREA LATE THURSDAY NIGHT AND FRIDAY AHEAD OF THIS FEATURE. RAIN IS SHOWN TO DEVELOP IN THE MODELS AS ISENTROPIC LIFT AND MOISTURE TRANSPORT INCREASE LATE THURSDAY NIGHT INTO FRIDAY. THE GFS AND ECMWF ARE THE MOST AGGRESSIVE WITH THE ONSET OF RAIN ACROSS SOUTHWEST NEBRASKA FRIDAY MORNING...THEN SPREADING NORTH AND EAST THROUGH THE DAY. THE NAM IS MUCH DRIER DUE TO AN ABUNDANCE OF LOW LEVEL DRY AIR WHICH IS SLOW TO BE DISLODGED. FOR THIS REASON WILL NOT INCREASE POPS ANY THIS FORECAST CYCLE...AND IN FACT WILL TRIM THE NORTHEAST EDGE OF THE RAIN BACK SOME TO THE SOUTHWEST FRIDAY MORNING. DID KEEP THE MENTION OF THUNDER THROUGH THE DAY FRIDAY...BUT INSTABILITY IS QUITE MEAGER AND ONLY ISOLATED THUNDERSTORMS ARE EXPECTED. MOISTURE ADVECTION REALLY INCREASES FRIDAY NIGHT INTO SATURDAY...AND AS LARGE SCALE LIFT FROM THE APPROACHING WEST COAST TROUGH OVERSPREADS THE AREA...NUMEROUS SHOWERS AND THUNDERSTORMS SHOULD RESULT. HARD TO PIN DOWN EXACTLY WHEN AND WHERE...AS REALLY NOT A DEFINED SURFACE BOUNDARY IN THE AREA TO FOCUS CONVECTION ON. THE MOST LIKELY SCENARIO FOR US WILL BE AN INCREASE IN NOCTURNAL CONVECTION BOTH FRIDAY NIGHT AND SATURDAY NIGHT DRIVEN BY THE SOUTHERLY LOW LEVEL JET. THE GFS DOES INDICATE A SURFACE TROUGH MOVING EAST INTO WESTERN NEBRASKA SATURDAY AFTERNOON...WHICH COULD BE A TRIGGER FOR STRONGER OR PERHAPS SEVERE STORMS. THE ECMWF HOLDS THIS FEATURE MUCH FARTHER TO THE SOUTHWEST WELL OUT OF OUR AREA. SO SEVERE SOMEWHAT IN QUESTION...WITH THE BIGGER THREAT AT THIS POINT LIKELY TO BE IN THE FORM OF LOCALLY HEAVY RAIN. SUNDAY...AGAIN MODELS DIFFER. GFS MORE AGGRESSIVE AND PUSH THE AFOREMENTIONED SURFACE TROUGH EAST THROUGH THE AREA...BUT THE ECMWF SLOWER AND HANGS THE SURFACE TROUGH THROUGH THE HEART OF THE FORECAST AREA. AGAIN THIS LIKELY TO BE A FOCUS FOR STRONGER STORM ACTIVITY. WILL CONTINUE TO MONITOR THE LATEST TRENDS IN THE MODELS REGARDING ANY SEVERE POTENTIAL FOR THE UPCOMING HOLIDAY WEEKEND. BY EARLY NEXT WEEK...THE FLOW ALOFT ATTEMPTS TO BECOME SOMEWHAT MORE ZONAL COMPARED TO DAYS PAST. APPEARS AN EAST TO WEST STATIONARY FRONT WILL BECOME ESTABLISHED...AND AS WAVES PASS WITHIN FLOW ALOFT...MORE SHOWERS AND THUNDERSTORMS QUITE POSSIBLE. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON) ISSUED AT 1248 PM CDT WED MAY 20 2015 MVFR CIGS WILL CONTINUE ACROSS ALL OF WESTERN AND NORTH CENTRAL NEBRASKA THROUGH LATE WEDNESDAY AFTERNOON. CIGS HAVE BEEN TRENDING HIGHER OVER THE LAST SEVERAL HOURS AND SHOULD RISE INTO THE VFR CATEGORY PAST 21Z. GRADUAL CLEARING WILL COMMENCE AFTER DARK ACROSS NORTHERN NEBRASKA AND SPREAD SOUTH THROUGH THE OVERNIGHT. STILL SOME UNCERTAINTY WITH HOW FAR SOUTH THE CLEARING WILL ADVANCE...BUT VFR CIGS ARE EXPECTED WITH ANY CLOUD COVER OVERNIGHT INTO THURSDAY MORNING. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...SPRINGER SHORT TERM...SPRINGER LONG TERM...TAYLOR AVIATION...MARTIN
Hazardous weather outlook, May 20, 3:29 AM MDT, 10 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 429 AM CDT WED MAY 20 2015 NEZ004>010-022>029-035>038-056>059-069>071-094-210930- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 429 AM CDT WED MAY 20 2015 /329 AM MDT WED MAY 20 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. THE SOUTH PLATTE AND PLATTE RIVERS ARE FORECAST TO REMAIN NEAR OR ABOVE FLOOD STAGE THROUGH THURSDAY. MEASURABLE SNOW IS POSSIBLE IN THE NORTHEAST NEBRASKA PANHANDLE AND IN THE WESTERN SANDHILLS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THOUGH ISOLATED THUNDERSTORMS EMBEDDED IN SHOWERS ARE EXPECTED FRIDAY...THE CHANCES FOR THUNDERSTORMS WILL INCREASE THIS WEEKEND AND INTO MEMORIAL DAY AS AN ACTIVE PATTERN CONTINUES. THE GREATER CHANCES OF SEVERE THUNDERSTORMS ARE SATURDAY AFTERNOON AND EVENING WITH THE DEVELOPMENT OF THE DRY LINE IN COLORADO AND SOUTHEAST WYOMING AND A FRONT COMING OUT OF WYOMING AND SOUTH DAKOTA. THE VERTICAL WIND PROFILE COULD BE FAVORABLE FOR LARGE HAIL AND HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) JRS
In the hours before
Local storm report, May 20, 7:57 AM MDT, 5 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
757 AM MDT WED MAY 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 AM SNOW 30 S MERRIMAN 42.49N 101.70W
05/20/2015 E7.0 INCH CHERRY NE PUBLIC
SNOW DEPTH RANGED FROM 6 TO 8 INCHES ON THE GROUND.
REPORT RELAYED VIA SOCIAL MEDIA.
&&
MOLDANLocal storm report, May 20, 8:05 AM MDT, 5 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
805 AM MDT WED MAY 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0802 AM SNOW 10 NE OSHKOSH 41.51N 102.21W
05/20/2015 M0.8 INCH GARDEN NE CO-OP OBSERVER
STORM TOAL PRECIPITATION OF 0.84 INCHES
&&
MOLDANLocal storm report, May 20, 8:09 AM MDT, 5 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
809 AM MDT WED MAY 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0809 AM SNOW MERRIMAN 42.92N 101.70W
05/20/2015 E2.0 INCH CHERRY NE TRAINED SPOTTER
&&
MOLDANLocal storm report, May 20, 9:27 AM MDT, 4 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1027 AM CDT WED MAY 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM SNOW ARTHUR 41.57N 101.69W
05/20/2015 M2.0 INCH ARTHUR NE CO-OP OBSERVER
STORM TOTAL PRECIPITATION OF 0.80 INCHES.
0800 AM SNOW 1 NE KILGORE 42.95N 100.94W
05/20/2015 M2.0 INCH CHERRY NE CO-OP OBSERVER
STORM TOTAL PRECIPITATION OF 0.68 INCHES.
0800 AM SNOW LISCO 41.50N 102.62W
05/20/2015 M1.0 INCH GARDEN NE CO-OP OBSERVER
STORM TOTAL PRECIPITATION OF 0.96 INCHES.
0800 AM SNOW MULLEN 42.04N 101.04W
05/20/2015 M1.0 INCH HOOKER NE CO-OP OBSERVER
STORM TOTAL PRECIPITATION OF 0.58 INCHES.
&&
MOLDANLocal storm report, May 20, 9:38 AM MDT, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1038 AM CDT WED MAY 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1037 AM SNOW 13 ENE TRYON 41.63N 100.71W
05/20/2015 E2.0 INCH LOGAN NE PUBLIC
STORM TOTAL PRECIPITATION OF 0.71 INCHES.
&&
MOLDANLocal storm report, May 20, 10:47 AM MDT, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1147 AM CDT WED MAY 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM SNOW 5 E GORDON 42.81N 102.11W
05/20/2015 E4.5 INCH SHERIDAN NE COCORAHS
0800 AM HEAVY SNOW 7 SSW RUSHVILLE 42.62N 102.52W
05/20/2015 M8.5 INCH SHERIDAN NE COCORAHS
0800 AM HEAVY SNOW 7 S GORDON 42.71N 102.20W
05/20/2015 M6.0 INCH SHERIDAN NE COCORAHS
0800 AM SNOW NE CODY 42.94N 101.25W
05/20/2015 E3.0 INCH CHERRY NE COCORAHS
0800 AM SNOW 2 SSE GRANT 40.82N 101.71W
05/20/2015 M0.5 INCH PERKINS NE COCORAHS
0800 AM SNOW NNE GRANT 40.84N 101.73W
05/20/2015 M0.3 INCH PERKINS NE COCORAHS
&&
MOLDANThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 10:19 AM MDT | River Flood Advisory | LBF | Lincoln | 36 hr |
Nearby
Frost Advisories in Nebraska, 2015Every frost advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.